Alert archive / South Dakota / High Wind Warnings in 2011

High Wind Warning 2, NWS Aberdeen, SD

April 30, 201116 counties in South Dakota

NWS Aberdeen, SD issued this high wind warning at Apr 30, 2011, 4:14 AM CDT for 16 counties in South Dakota. It took effect at Apr 30, 2011, 6:00 AM CDT. It was in force for 16 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 30, 2011, 4:14 AM CDT (09:14 UTC)
In effect from
Apr 30, 2011, 6:00 AM CDT
Expired
Apr 30, 2011, 9:53 PM CDT
In force
16 hr
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 135 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 9:59 AM CDTNON-TSTM WND GST 4013 N Vivian, SDSUSTAINED WINDS OF 40 MPH. A PEAK GUST OF 58 MPH OCCURRED AT 1059 AM, CDT.
Apr 30, 10:06 AM CDTNON-TSTM WND GST 6610 S Bullhead, SDSUSTAINED WINDS OF 49 MPH WITH GUSTS TO 66 MPH.
Apr 30, 10:41 AM CDTNON-TSTM WND GST 406 E Danforth, SDSUSTAINED WINDS OF 40 MPH WITH GUSTS TO 55 MPH.
Apr 30, 11:14 AM CDTNON-TSTM WND GST 58Pierre, SDA PEAK WIND GUST SO FAR WAS 58 MPH.
Apr 30, 12:00 PM CDTNON-TSTM WND GST 60Gann Valley, SD
Apr 30, 12:00 PM CDTNON-TSTM WND GST 60Gettysburg, SD
Apr 30, 12:00 PM CDTNON-TSTM WND DMG15 S Pierre, SDSEMI IN MEDIAN
Apr 30, 12:00 PM CDTNON-TSTM WND DMG8 Sse Fort Thompson, SDSEMI TIPPED OVER ON HIGHWAY 50
Apr 30, 3:00 PM CDTNON-TSTM WND GST 60Mound City, SD
Apr 30, 3:30 PM CDTNON-TSTM WND GST 596 E Hayes, SDLOCALIZED 1/4 MILE VISIBILITY FROM BLOWING SNOW
Apr 30, 3:30 PM CDTNON-TSTM WND GST 69Hayes, SD
Apr 30, 5:30 PM CDTNON-TSTM WND GST 60Murdo, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
421 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WWUS73 KABR 300914
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CDT SAT APR 30 2011

...VERY WINDY CONDITIONS AGAIN SATURDAY...

.AS AN AREA OF LOW PRESSURE WORKS ACROSS NORTH DAKOTA...IT WILL
BRING STRONG NORTHWEST WINDS ALONG WITH IT. SUSTAINED WINDS OF 30
TO 40 MPH WILL BE POSSIBLE WITH GUSTS APPROACHING 60 MPH ACROSS
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...ALONG WITH SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS NORTHEAST SOUTH
DAKOTA AND WEST CENTRAL MINNESOTA.

SDZ003>005-009-010-015>017-033>036-045-048-051-302115-
/O.UPG.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
/O.NEW.KABR.HW.W.0002.110430T1100Z-110501T0500Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
414 AM CDT SAT APR 30 2011 /314 AM MDT SAT APR 30 2011/

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
  DEVELOP THIS MORNING. THESE STRONG WINDS WILL LIKELY CONTINUE
  THROUGH THE EVENING BEFORE DIMINISHING LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ037-302115-
/O.NEW.KABR.HW.W.0002.110430T1100Z-110501T0500Z/
HAND-
INCLUDING THE CITY OF...MILLER
414 AM CDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
  DEVELOP THIS MORNING. THESE STRONG WINDS WILL LIKELY CONTINUE
  THROUGH THE EVENING BEFORE DIMINISHING LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-302115-
/O.NEW.KABR.WI.Y.0011.110430T1400Z-110501T1100Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
414 AM CDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CDT
SUNDAY. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  DEVELOP BY LATE THIS MORNING. THESE STRONG WINDS WILL LIKELY
  CONTINUE THROUGH THE OVERNIGHT HOURS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DORN
2 follow-up statements
045 
WWUS73 KABR 301912
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
212 PM CDT SAT APR 30 2011

...WINDY CONDITIONS WILL CONTINUE THROUGH SUNDAY...

.AS AN AREA OF LOW PRESSURE WORKS ACROSS NORTH DAKOTA...IT WILL
BRING STRONG NORTHWEST WINDS ALONG WITH IT. SUSTAINED WINDS OF
30 TO 40 MPH WILL BE POSSIBLE WITH GUSTS APPROACHING 60 MPH
ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...ALONG WITH
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. WINDS MAY
BRIEFLY SUBSIDE LATE TONIGHT ONLY TO INCREASE AGAIN BY SUNDAY
MORNING.

SDZ003>005-009-010-015>017-033>037-045-048-051-010500-
/O.CON.KABR.HW.W.0002.000000T0000Z-110501T0500Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
212 PM CDT SAT APR 30 2011 /112 PM MDT SAT APR 30 2011/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM
MDT/ TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT /11 PM
MDT/ TONIGHT. 

* STRONG NORTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 65 MPH WILL
  CONTINUE THROUGH THIS EVENING....BEFORE DIMINISHING LATER
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-010715-
/O.EXT.KABR.WI.Y.0011.000000T0000Z-110502T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
212 PM CDT SAT APR 30 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT SUNDAY. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH LATE THIS EVENING. THESE STRONG WINDS MAY BRIEFLY
  WEAKEN TO 20 MPH WITH GUST AROUND 35 MPH DURING THE EARLY
  MORNING HOURS ON SUNDAY. HOWEVER BY MID MORNING...STRONG
  NORTHWEST WINDS WILL DEVELOP ONCE AGAIN. SUSTAINED WINDS OF 25
  TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH SUNDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SD/AP
822 
WWUS73 KABR 010253 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
953 PM CDT SAT APR 30 2011

...WINDY CONDITIONS WILL CONTINUE THROUGH SUNDAY...

.AS AN AREA OF LOW PRESSURE WORKS ACROSS NORTH DAKOTA...IT WILL
BRING STRONG NORTHWEST WINDS ALONG WITH IT. SUSTAINED WINDS OF
25 TO 35 MPH WILL BE POSSIBLE WITH GUSTS APPROACHING 50 MPH
WINDS MAY BRIEFLY SUBSIDE LATE TONIGHT ONLY TO INCREASE AGAIN BY
SUNDAY MORNING.

SDZ003>005-009-010-015>017-033>037-045-048-051-011500-
/O.CAN.KABR.HW.W.0002.000000T0000Z-110501T0500Z/
/O.EXA.KABR.WI.Y.0011.000000T0000Z-110502T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
PRESHO...FORT THOMPSON
953 PM CDT SAT APR 30 2011 /853 PM MDT SAT APR 30 2011/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY.
THE HIGH WIND WARNING HAS BEEN CANCELLED. 



* STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH LATE THIS EVENING. THESE STRONG WINDS MAY
  BRIEFLY WEAKEN TO 20 MPH WITH GUSTS AROUND 35 MPH DURING THE
  EARLY MORNING HOURS ON SUNDAY. HOWEVER BY MID MORNING... STRONG
  NORTHWEST WINDS WILL DEVELOP ONCE AGAIN. SUSTAINED WINDS OF 25
  TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH SUNDAY
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-011500-
/O.CON.KABR.WI.Y.0011.000000T0000Z-110502T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
953 PM CDT SAT APR 30 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH 
  WILL CONTINUE THROUGH LATE THIS EVENING. THESE STRONG WINDS 
  MAY BRIEFLY WEAKEN TO 20 MPH WITH GUST AROUND 35 MPH DURING 
  THE EARLY MORNING HOURS ON SUNDAY. HOWEVER BY MID MORNING...
  STRONG NORTHWEST WINDS WILL DEVELOP ONCE AGAIN. SUSTAINED 
  WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE 
  THROUGH SUNDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind warning went out at Apr 30, 3:58 AM CDT, 16 minutes earlier.

Area forecast discussion, Apr 30, 3:58 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
358 AM CDT SAT APR 30 2011

.SHORT TERM...TODAY THROUGH MONDAY
FORECAST CHALLENGES INCLUDE WIND SPEEDS AND PRECIP TYPE/COVERAGE
TODAY...ALONG WITH TEMPERATURES THROUGHOUT THE PERIOD.

CURRENTLY...A LOW PRESSURE SYSTEM IS CHURNING OVER WESTERN NORTH
DAKOTA. WARM CONVEYOR BELT SHOWERS CONTINUE TO WORK NORTHEASTWARD
OVER THE FAR EASTERN CWA. MEANWHILE...A NOTABLE DRY SLOT STRETCHES
FROM EASTERN WYOMING ALL THE WAY UP TO NEAR THE CANADIAN BORDER IN
NORTHWESTERN NORTH DAKOTA. LOW LEVEL CAA SETTING UP ON THE
WESTERN/SOUTHWESTERN SIDE OF THE UPPER LOW...IS COOLING
SURFACE/BOUNDARY LAYER TEMPS DOWN TO SNOW-SUPPORTABLE
READINGS...AS NOTED BY SNOW REPORTED IN METARS OVER SOUTHWESTERN
NORTH DAKOTA. OVER THIS CWA...TEMPERATURES ACROSS THE MISSOURI
RIVER VALLEY ARE IN THE UPPER 30S TO AROUND 40...WHILE READINGS
ACROSS THE JAMES RIVER VALLEY EASTWARD ARE GENERALLY IN THE MID TO
UPPER 40S.

THE UPPER LOW WILL TRACK EASTWARD ACROSS NORTH DAKOTA TODAY. IT
APPEARS THE TROWAL-FORCED PRECIPITATION WRAPPING AROUND TO THE
BACK OF THE LOW WILL MAKE A BRIEF APPEARANCE ACROSS NORTH CENTRAL
SOUTH DAKOTA TODAY AS SNOW. HOWEVER...LITTLE IN THE WAY OF
ACCUMULATION IS EXPECTED. MOST OF THE TROWAL PRECIP SHOULD STAY UP
IN NORTH DAKOTA...SO POPS HAVE BEEN REDUCED AND RELEGATED TO THE
FAR NORTHERN FORECAST ZONES BORDERING UP AGAINST NORTH DAKOTA. THE
BIGGER CONCERN RIGHT NOW IS THE STRENGTH OF WINDS TODAY. THE
MISSOURI RIVER VALLEY WILL LIKELY SEE SUSTAINED WINDS PUSHING 40
MPH WITH GUSTS AS HIGH AS 60 MPH POSSIBLE...AS STRONG SUBSIDENCE
AND CAA KICKS IN BY MID-MORNING. THIS IS SUPPORTED BY 850HPA AND
925HPA WIND PROGS AND BUFKIT MOMENTUM TRANSFER TOOL. ACROSS
NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...WIND SPEEDS
WILL PROBABLY BE CLOSER TO 30 MPH SUSTAINED WITH GUSTS TO 45 MPH.
SO...A HIGH WIND WARNING IS IN PLACE NOW ACROSS THE WESTERN HALF
OF THE CWA...AND A WIND ADVISORY IS IN EFFECT OVER THE EAST.
STRONG WINDS ARE LIKELY TO PERSIST INTO THE OVERNIGHT
HOURS...POSSIBLY PERSISTING INTO SUNDAY AS WELL ACROSS THE FAR
EASTERN ZONES. GENERALLY...LOOKING AT DRY CONDITIONS SUNDAY AND
MONDAY.

TEMPERATURES TODAY WILL BE WELL BELOW NORMAL...WITH A POSSIBLE
NON-DIURNAL TREND OF COOLING OR STEADY TEMPS IN THE AFTERNOON
ACROSS THE EASTERN FORECAST ZONES. SUNDAY SHOULD BE A FEW DEGREES
WARMER THAN HIGH TEMPS TODAY...WITH MONDAY A FEW DEGREES
WARMER THAN SUNDAY....BUT TEMPERATURES WILL STILL BE STRUGGLING TO
GET BACK TO CLIMO NORMALS.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY.

THE LATEST MODELS MAINTAIN A SOMEWHAT PROGRESSIVE MID LEVEL FLOW
ACROSS THE FORECAST AREA THROUGH THE LONG TERM. THE NEXT SYSTEM TO
AFFECT THE AREA SHOULD MOVE IN LATE TUESDAY NIGHT AND WEDNESDAY
WITH AT LEAST A CHC POP FOR SOME RAIN. THEN WE SHOULD DRY OUT FOR
A COUPLE DAYS UNTIL THE NEXT SYSTEM COMES INTO THE REGION. TUESDAY
WILL LIKELY BE A BIT ABOVE NORMAL...BUT AFTER THAT...TEMPERATURES
SHOULD BE NEAR OR SLIGHTLY BELOW NORMAL THROUGH MOST OF THE
PERIOD.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

RAIN SHOULD GRADUALLY MOVE OUT OF THE KATY AREA BY MID
MORNING...WITH MOSTLY DRY CONDITIONS THEREAFTER. FURTHER WEST
MORE RAIN AND PERHAPS EVEN SOME SNOW WILL DROP SOUTH OUT OF NORTH
DAKOTA AND INTO THE KMBG AREA...POSSIBLY MAKING IT AS FAR EAST AS
KABR BY AFTERNOON. A MIX OF VFR/MVFR CIGS ARE EXPECTED THROUGH THE
DAY. MEANWHILE MOST VSBYS SHOULD BE VFR EXCEPT FOR THIS MORNING
AROUND KATY...AND THIS AFTERNOON AROUND KMBG. WINDS WILL BE QUITE
STRONG ACROSS THE ENTIRE AREA BY THIS AFTERNOON.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...HIGH WIND WARNING UNTIL MIDNIGHT CDT /11 PM MDT/ TONIGHT FOR
     BUFFALO-CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-
     HYDE-JONES-LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.

     WIND ADVISORY FROM 9 AM THIS MORNING TO 6 AM CDT SUNDAY FOR
     BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-
     ROBERTS-SPINK.

MN...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 AM CDT SUNDAY FOR BIG
     STONE-TRAVERSE.

&&

SHORT TERM...DORN
LONG TERM...TDK
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 29, 4:58 AM CDT, 23 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
458 AM CDT FRI APR 29 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-301000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
458 AM CDT FRI APR 29 2011 /358 AM MDT FRI APR 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO
TONIGHT ACROSS THE FORECAST AREA. NO SEVERE STORMS ARE EXPECTED.

STRONG SOUTH WINDS WILL DEVELOP ACROSS NORTHEAST SOUTH DAKOTA AND
WEST CENTRAL MINNESOTA TODAY. A WIND ADVISORY IS IN EFFECT.

HIGH TO VERY HIGH FIRE DANGER EXISTS TODAY ACROSS THE ENTIRE
FORECAST AREA. ANY SORT OF OUTDOOR FIRE ACTIVITY IS STRONGLY
DISCOURAGED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS AREA EXPECTED ON SATURDAY INTO SATURDAY
NIGHT. A WIND ADVISORY IS PROBABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN/TDK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 4:14 AM CDTWind AdvisoryABRBrown, Buffalo, Campbell, Clark, Codington, Corson and 20 more39 hr

Nearby

High Wind Warnings in South Dakota, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.